MAUDE Adverse Event Report: ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY

ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY
Model Number RIGID SADDLE RING
Medical Device Problem Codes Material Separation (1562); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); Stroke/CVA (1770); Transient Ischemic Attack (2109); Heart Block (4444)
Date of Event 11/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical study patient id: (b)(6), (b)(6).(b)(6), (b)(6).It was reported that on (b)(6) 2022, a 28mm rigid saddle ring was successfully implanted with no reported complications.The patient was hemodynamically stable throughout the procedure and no clinically significant prolonged procedure time was reported.On (b)(6) 2022, it was noted that the patient had clinical signs for stroke without noted signs of stroke on a cardiovascular computed tomography scan; the patient was diagnosed with a transient ischemic attack (tia).However, no treatment was required/performed.On (b)(6) 2022, sinoatrial block was observed and the patient received medication and a pacemaker was implanted.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
An explant of the ring due to dehiscence, signs for stroke, transient ischemic attack, sinoatrial block was reported.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the root cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.H6 health effect - clinical code: code 1770 removed.H6 medical device problem code: code 2993 removed.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received and it was confirmed that the patient had suffered a transient ischemic attack (tia).The patient had exhibited transient clonic spasms and transitory psychotic syndrome due to the tia.The patient had been administered haldol and dexdor for their tia symptoms and had a dual chamber pacemaker-defibrillator implanted to treat the sinoatrial block that was detected via electrocardiogram.The interventions were not considered emergent to prevent permanent impairment or death.It was also noted that the patient was diagnosed with sick sinus syndrome.The patient had been hospitalized to monitor their heart rhythm.The 28mm rigid saddle ring had been sized using a ring sizer set.There were no signs of potential thrombus or embolus noted.On 25 november 2022, it was noted via transesophageal echocardiogram, that there was dehiscence of the 28mm rigid saddle ring.The decision was made to explant the ring and replace it with an unknown size non-abbott device.The cause of the patient 's tia is speculated to be from and air embolism that was delayed from the pulmonary vascular system or the trabecular meshwork of the left heart.The direct cause of the patient sinoatrial block is unknown, but is believe to be attributed to their sick sinus syndrome.The cause of the 28mm rigid ring saddle dehiscence is believed to be from a cardiac tissue tear.

Brand Name
SJM RIGID SADDLE RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15886398
Report Number2135147-2022-02267
Device Sequence Number5113650
Product Code KRH
UDI-Device Identifier05414734009430
UDI-Public05414734009430
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042734
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRIGID SADDLE RING
Device Catalogue NumberRSAR-28
Device Lot Number8624036
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/11/2022
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight49 KG
Patient RaceWhite